Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at Oct 2, 2012, 1:49 PM MDT. It took effect at Oct 4, 2012, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 1:49 PM MDT (19:49 UTC)
- In effect from
- Oct 4, 2012, 1:00 AM MDT
- Expired
- Oct 4, 2012, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS75 KPIH 021949 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT TUE OCT 2 2012 IDZ017-020-021-031100- /O.UPG.KPIH.FZ.A.0004.121004T0700Z-121004T1500Z/ /O.NEW.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 149 PM MDT TUE OCT 2 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...18 TO 28 ACROSS MOST OF THE SNAKE PLAIN. LOWS IN THE MAGIC VALLEY WILL ARE FORECAST TO BE 28 TO 32. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE INL COMPLEX. * IMPACTS...OVERNIGHT LOWS COULD BE COLD ENOUGH TO KILL OFF CROPS AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS QUITE POSSIBLE ACROSS MOST OF THE SNAKE PLAIN EXCEPT FOR THE MAGIC VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
980 WWUS75 KPIH 030831 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 231 AM MDT WED OCT 3 2012 IDZ017-020-021-032100- /O.CON.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 231 AM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY. * TEMPERATURES...18 TO 28 ACROSS MOST OF THE SNAKE PLAIN. LOWS IN THE MAGIC VALLEY WILL BE 28 TO 32. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE INL COMPLEX. * IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS LIKELY ACROSS MOST OF THE SNAKE PLAIN EXCEPT FOR THE MAGIC VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
671 WWUS75 KPIH 032008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT WED OCT 3 2012 IDZ017-020-021-041100- /O.CON.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 208 PM MDT WED OCT 3 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY. * TEMPERATURES...LOWS 18 TO 28 ACROSS MOST OF THE SNAKE PLAIN. LOWS IN THE MAGIC VALLEY WILL BE 28 TO 32. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE INL COMPLEX. * IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS LIKELY ACROSS MOST OF THE SNAKE PLAIN EXCEPT FOR THE MAGIC VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
635 WWUS75 KPIH 040808 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 AM MDT THU OCT 4 2012 IDZ017-020-021-041500- /O.CON.KPIH.FZ.W.0008.000000T0000Z-121004T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 208 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES...20 TO 28 ACROSS THE UPPER HALF OF THE SNAKE PLAIN...WITH 28 TO 32 ACROSS PORTIONS OF THE LOWER PLAIN AND MAGIC VALLEY. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE INL COMPLEX. * IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS LIKELY ACROSS THE UPPER HALF OF THE SNAKE PLAIN WITH ISOLATED POCKETS OF SIMILAR CONDITIONS FOR THE REST OF THE PLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 2, 1:48 PM MDT, 1 minute earlier.
Area forecast discussion, Oct 2, 1:48 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT TUE OCT 2 2012 .DISCUSSION...WV SAT IMAGERY SHOWS SHORTWAVE DROPPING THROUGH PACNW HELPING TO CARVE TROUGH OVER THE REGION. SURFACE FRONT DRAPED ACROSS PANHANDLE SAGGING SOUTH WITH THE SHORTWAVE. SURFACE GRADIENT HAS ALREADY INCREASED WITH WINDS WINDY THROUGH THE SNAKE PLAIN AND AT HIGHER ELEVATIONS THIS AFTERNOON. COLD FRONT PROGGED TO SAG THROUGH THE FORECAST AREA OVERNIGHT WITH MAIN COLD POCKET LAGGING SOMEWHAT AND SLIDING INTO THE REGION DURING THE DAY WEDNESDAY. WINDS COULD STAY BREEZY THROUGH THE MAGIC VALLEY OVERNIGHT BUT STRONGEST WINDS LIKELY TO STAY ON THE WESTERN SIDE OF IDAHO WHERE VALLEY BETTER ALIGNS WITH UPPER FLOW. NORTHERLY GRADIENT SETS IN WEDNESDAY BEHIND FRONT WHICH MAY HELP TO AMPLIFY COLD POOL SPILLAGE OVER THE DIVIDE INTO EASTERN IDAHO. COLDEST TEMPS SO FAR OF THE SEASON WILL ARRIVE WEDNESDAY MORNING. HARD FREEZE STILL EXPECTED DESPITE SIGNIFICANT DIFFERENCES IN MODEL GUIDANCE. GFS SIGNIFICANTLY WARMER THAN NAM BUT BLEND AND TREND KEEPS VALLEY TEMPS BELOW 28 AND SHOULD BE NEAR OR BELOW RECORD LOWS. WILL UPDATE FREEZE WATCH TO FREEZE WARNING AND MAINTAIN SPECIAL WEATHER STATEMENT OVER REMAINDER OF FORECAST AREA TO HIGHLIGHT COLD TEMPS. FOR THURSDAY AND BEYOND MODELS REMAIN IN REMARKABLE AGREEMENT CONSIDERING AMPLIFICATION OF PATTERN. BLOCKING PATTERN REMAINS OVER EASTERN PACIFIC FOR THURSDAY THROUGH TUESDAY. UPPER LOW AT SOUTH END OF BLOCK GRADUALLY STRENGTHENS AND SHIFTS EAST INTO CALIFORNIA. NORTHERN HIGH WEAKENS SLIGHTLY AND SHIFTS EAST TOWARD BC CANADA COAST. EASTERN IDAHO REMAINS UNDER CONTINENTIAL COLD NORTHERLY FLOW WHICH WILL KEEP TEMPS BELOW NORMAL BUT DRY. MADE FEW ADJUSTMENTS TO CURRENT FORECAST. DMH && .AVIATION...15 TO 25 KNOT SUSTAINED WINDS SHOULD PERSIST AT PIH AND IDA THROUGH EARLY EVENING AND GRADUALLY DIMINISH AFTER 03Z. 10 TO 20 KNOT WINDS EXPECTED AT BYI AND SUN. WILL HAVE GUSTS IN THE 25 TO 35 KNOT RANGE AT PIH AND IDA. VFR CONDITIONS WILL BE WIDESPREAD AT TAF SITES WITH WINDS NOT AS STRONG WEDNESDAY AND IN A MORE NORTHERLY DIRECTION AS THE COLD AIR FILTERS SOUTH. GK && .FIRE WEATHER...WINDS INCREASING THIS AFTERNOON WITH A COUPLE LOCATIONS REPORTING BELOW 15 PERCENT HUMIDITY. RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONES 409...410...412...AND 413. SHOULD HAVE A FEW MORE HOURS OF 25 TO 35 MPH GUSTS AND WILL LEAVE THE WARNINGS OUT. OTHER ZONES WILL ALSO HAVE GUSTY WINDS CONTINUING THROUGH 9 PM AS WELL. STRONG SECONDARY COLD FRONT DROPS SOUTH TONIGHT AND WINDS WILL BEGIN TO SHIFT TO A MORE NORTHERLY DIRECTION. WILL HAVE SIGNIFICANTLY COLDER TEMPERATURES ON WEDNESDAY AS MUCH AS 20 DEGREES COLDER THAN TODAY. HUMIDITY WILL BE MUCH HIGHER AS WELL ON WEDNESDAY. STRONGEST WINDS WILL BE IN THE SOUTHERN ZONES IN 412 AND 413 BUT SHOULD BE WEAKER THAN TODAY. EXPECT CONTINUED COOL AND DRY WEATHER THURSDAY THROUGH THE WEEKEND. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING IDZ017-020-021. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING IDZ409-410-412-413. &&
Hazardous weather outlook, Oct 2, 3:26 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT TUE OCT 2 2012 IDZ017>025-031-032-030930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 326 AM MDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS ARE EXPECTED TODAY ACROSS EASTERN IDAHO. WINDS OF 15-25 MPH SUSTAINED WITH GUSTS OF 25-35 MPH WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS. A RED FLAG WARNING FOR FIRE WEATHER ZONES 409...410...412 AND 413 DUE TO STRONG WINDS AND LOW HUMIDITY IS IN EFFECT FROM NOON THROUGH 8PM. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...BUT WILL REMAIN BREEZY AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERIOD OF COLDER WEATHER WILL BEGIN TOMORROW AND LAST INTO THE WEEKEND. HIGHS ON WEDNESDAY WILL BE 15-25 DEGREES COLDER THAN TUESDAY. IT WILL BE COLD ACROSS ALL OF EASTERN IDAHO BY THURSDAY MORNING...WITH ALL AREAS SEEING A FREEZE EVENT SHAPING UP. A HARD FREEZE AND SEASON-ENDING IS POSSIBLE IN MOST AREAS EXPECT THE MAGIC VALLEY AND SOUTHERN HIGHLANDS. A FREEZE WATCH IS IN EFFECT FOR ALL SNAKE PLAIN ZONES. HIGHS IN THE 50S/LOW 60S FOR THE VALLEYS AND 30S/40S IN THE MOUNTAINS ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND WITH LITTLE MODERATION. LOWS WILL BE IN THE 10S AND 20S FOR MANY AREAS THROUGH THE PERIOD AS WELL. THE EXCEPTIONS WILL BE IN THE HIGH MOUNTAIN VALLEYS LIKE STANLEY WHERE IT WILL BE IN THE SINGLE DIGITS...AND THE MAGIC VALLEY/SOUTHERN HIGHLANDS WHERE IT WILL BE IN LOW 30S. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Oct 2, 1:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT TUE OCT 2 2012 IDZ018-019-022>025-031-032-031100- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY... ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY... KETCHUM...SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY 149 PM MDT TUE OCT 2 2012 ...FIRST SURGE OF COLDER FALL AIR ARRIVES WEDNESDAY... THE FIRST SURGE OF COLD AND MORE FALL LIKE AIR WILL MOVE INTO EASTERN IDAHO ON WEDNESDAY. TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER WHEN COMPARED TO TUESDAY...WITH HIGHS IN THE 50S AND LOW 60S FOR THE VALLEYS AND 30S OR 40S IN THE MOUNTAINS. POCKETS OF LIGHT RAIN OR SNOW WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ALONG THE DIVIDE OTHERWISE EASTERN IDAHO WILL REMAIN DRY. BY THURSDAY MORNING...A FREEZE EVENT IS EXPECTED FOR ALL AREAS OF EASTERN IDAHO WITH SOME AREAS SEEING A HARD AND SEASON ENDING FREEZE. EXPECT SIMILAR CONDITIONS TO LAST THROUGH THE WEEKEND. IF YOU HAVE NOT DONE SO...NOW IS A GOOD TIME TO PREPARE YOUR HOME...PETS AND GARDENS FOR THE COLD WEATHER AHEAD.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:13 AM MDT | Freeze Watch | PIH | 11 hr | |
| Oct 2, 3:15 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.